On some geometric properties of Banach spaces of continuous functions on separable compact lines

Volume 65 / 2017

Artur Michalak Bulletin Polish Acad. Sci. Math. 65 (2017), 57-68 MSC: Primary 46B20; Secondary 46E15, 54F05. DOI: 10.4064/ba8086-4-2017 Published online: 5 June 2017

Abstract

We study properties of Banach spaces $C(L)$ of all continuous scalar (real or complex) functions on compact lines $L$. First we show that if $L$ is a separable compact line, then for every closed linear subspace $X$ of $C(L)$ with separable dual the quotient space $C(L)/X$ possesses a sequence of continuous linear functionals separating its points. Next we show that for any compact line $L$ the space $C(L)$ contains no subspace isomorphic to a $C(K)$ space where $K$ is a separable nonmetrizable scattered compact Hausdorff space with countable height.

Authors

  • Artur MichalakFaculty of Mathematics and Computer Science
    A. Mickiewicz University in Poznań
    Umultowska 87
    61-614 Poznań, Poland
    e-mail

Search for IMPAN publications

Query phrase too short. Type at least 4 characters.

Rewrite code from the image

Reload image

Reload image